Greg Friese, EMS1 Editor-in-Chief
What are the causes of the patient’s distress and what treatments are indicated?
The incident: Patient is weak and dizzy
What happened: You are called for a 60-year-old that is “weak and dizzy” and may have passed out. You and your partner find the patient seated on the porch of his home.
Watch this iSimulate video of the patient’s ECG, SPO2, and ETCO2.
Discussion points: Assessment and treatment of weak and dizzy patient
As you watch the video ask yourself or discuss with your partner, company, or squad the following questions:
- Is your patient stable or not stable?
- What are your immediate treatment actions?
- What are additional associated signs or pertinent negatives you might expect to see in this patient or learn from the patient’s history?
- What does the capnography waveform and ETCO2 tell you about the patient’s condition?
- What additional information do you want for this patient?
There are many causes of weak and dizzy. This patient’s capnography waveform is normally shaped, but the ETCO2 level is well-below normal. The ECG has abnormalities associated with hyperkalemia. Interventions for this patient should focus on improving oxygenation, perfusion, and resolving the electrolyte imbalances with the tools and training available to you.
Share your assessments and treatment plan in the comments and review related articles to learn more about capnography, hyperkalemia, and renal failure.
iSimulate uses the best of current mobile technology to create products that are more advanced, simpler to use and more cost effective than traditional simulation solutions.